Format

Send to:

Choose Destination
See comment in PubMed Commons below
Rinsho Shinkeigaku. 2013;53(11):1071-3.

[Autoimmune autonomic ganglionopathy].

[Article in Japanese]

Author information

  • 1Department of Clinical Research, Nagasaki Kawatana Medical Center.

Abstract

Autoimmune autonomic ganglionopathy (AAG) is a disorder of isolated autonomic failure associated with antibodies to the nitotinic acetylcholine receptor of the autonomic ganglia resulting in severe autonomic dysfunction. The disorder is associated with and most likely caused by antibodies to gAChR. In this study, we attempted to develop a novel technique to detect antibodies that bind to gAChR. We established a simple in vitro system termed GLIP (gaussia luciferase-reporter immunoprecipitation), which can detect protein-protein interactions with high sensitivity and using no radioisotope. Using this new method, we extensively reviewed the case histories with current clinical and laboratory evaluations that include testing for antibodies to p3 and 34 subunits of gAChR in serum available from the time of symptom onset. Here, we describe 7 patients with gAChR autoantibody and autonomic dysfunction. Our observations also suggest that autoimmune-mediated impairment of autonomic function may be partially reversible. Six of 7 patients improved in response to immunotherapy (e.g. PP, IVMP, IVIg, and immunosuppressant drugs) with symptomatic therapy. We interpreted the improvement in clinical symptoms correlated with the decrease in the levels of anti gAChR antibodies in each case. Some patients with seropositive AAG respond to treatment with IVMP or PP or IVIg, although when used as a single agent, subsequent treatments are required in patients to maintain the improvement.

PMID:
24291882
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk